Alert archive / Maine / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 3, NWS Caribou, ME

June 17, 2007Penobscot County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jun 17, 2007, 1:24 PM EDT for Penobscot County, Maine. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2007, 1:24 PM EDT (17:24 UTC)
Expired
Jun 17, 2007, 2:18 PM EDT
In force
54 min
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

County Penobscot County, ME

The radar

The Caribou radar (KCBW), 74 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 5.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCAR 171728
SVRCAR
MEC019-171830-
/O.NEW.KCAR.SV.W.0003.070617T1724Z-070617T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
125 PM EDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE...
  THIS INCLUDES THE CITY OF MILLINOCKET...

* UNTIL 230 PM EDT

* AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17   
  MILES WEST OF MILLINOCKET...OR ABOUT 12 MILES SOUTHEAST OF   
  RIPOGENUS...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLINOCKET BY 145 PM EDT...
  6 MILES NORTH OF EAST MILLINOCKET AND 8 MILES NORTHWEST OF MEDWAY
  BY 230 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4582 6872 4555 6890 4560 6845 4584 6845

$$

NORCROSS
2 follow-up statements
000 
WWUS51 KCAR 171800
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
200 PM EDT SUN JUN 17 2007

MEC019-171830-
/O.CON.KCAR.SV.W.0003.000000T0000Z-070617T1830Z/
PENOBSCOT ME-
200 PM EDT SUN JUN 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CENTRAL PENOBSCOT COUNTY...

AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTHEAST OF MEDWAY...OR ABOUT 10 MILES EAST OF
MILLINOCKET...MOVING EAST AT 15 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4582 6872 4555 6890 4560 6845 4584 6845

$$

NORCROSS
000 
WWUS51 KCAR 171818
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
215 PM EDT SUN JUN 17 2007

MEC019-171825-
/O.CAN.KCAR.SV.W.0003.000000T0000Z-070617T1830Z/
PENOBSCOT ME-
215 PM EDT SUN JUN 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PENOBSCOT COUNTY IS
CANCELLED...

THE THUNDERSTORM WHICH HAD PROMPTED THE SEVERE THUNDERSTORM WARNING
HAS NOW WEAKENED. THUS...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

LAT...LON 4582 6872 4555 6890 4560 6845 4584 6845

$$

NORCROSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:24 AM EDT, 10 hours earlier.

Area forecast discussion, Jun 17, 3:24 AM EDT, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
324 AM EDT SUN JUN 17 2007

.SYNOPSIS...
A COLD FRONT WILL ENTER NORTHWEST MAINE THIS MORNING AND MOVE
ACROSS THE STATE...EXITING THE COAST EARLY THIS EVENING. HIGH
PRESSURE WILL BUILD OVER THE REGION LATER TONIGHT CRESTING OVER
THE AREA BY TUESDAY MORNING. ANOTHER COLD FRONT WILL APPROACH THE
REGION TUESDAY NIGHT AND CROSS THE AREA WITH ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS WEDNESDAY. COOLER AND SOMEWHAT UNSETTLED
CONDITIONS WILL FOLLOW THE COLD FRONT FOR LATE WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
MODELS CONSISTENT WITH ACTIVE COLD FRONT CROSSINGS THE STATE TODAY.
FRONT WILL ENTER NORTHWEST MAINE THIS MORNING AND THEN MOVE OFF
SHORE EARLY THIS EVENING. GFS AND UKMET INDICATE SHOWERS AND
THUNDERSTORMS IN ADVANCE OF THE FRONT BUT THE NAM INDICATING
SHOWERS AND THUNDERSTORMS MAINLY BEHIND THE FRONT. WILL STAY WITH
THE MORE CONSISTENT GFS AND UKMET WITH TIMING OF SHOWERS TODAY.
SPC STILL INDICATING ONLY A SLIGHT RISK OF SEVERE THUNDERSTORMS
WITH THE FRONT AND DONT SEE ANY REASON TO STRAY FROM THIS ASSESSMENT.
FORECAST SOUNDINGS INDICATE MODERATE CAPE VALUES OF 1000-1500 J/KG
BUT DIRECTIONAL AND SPEED SHEAR VERY WEAK OVER OUR AREA. WBZ
HEIGHT AROUND 10000 FEET SO STILL FEEL GUSTY WINDS AND SMALL HAIL
WORDING WILL SUFFICE TODAY. SREF INDICATES BEST INSTABILITY WILL
OCCUR SOUTH OF A HOULTON TO GREENVILLE LINE AND NORTH OF THE COAST
LATER THIS AFTERNOON WHERE SURFACE TEMPERATURE WARM INTO THE 80S
WITH DEW POINTS AROUND 60. ANY CHANCE OF SEVERE STORMS WILL
PROBABLY OCCUR ACROSS THIS AREA THIS AFTERNOON BUT AGAIN ANY
SEVERE WEATHER SHOULD BE ISOLATED IN NATURE.

USED A COMBINATION OF THE NGM, GFS, AND THE NAM FOR QPF AMOUNTS
WITH MOST LOCATIONS TO RECEIVE BETWEEN A QUARTER TO A HALF INCH OF
RAIN TODAY. HOWEVER, FORECAST SOUNDING INDICATE PW OF 1.4 INCHES
SO LOCATIONS COULD RECEIVE OVER AN INCH OF RAIN IN ANY HEAVY
DOWNPOURS.

EXPECT ACTIVITY WILL WEAKEN THIS EVENING WITH LOSS OF HEATING AND
FRONT MOVING INTO MARINE INFLUENCE. HIGH PRESSURE WILL BUILD INTO
THE REGION LATER TONIGHT WITH IMPROVING CONDITIONS FROM NORTHWEST
TO THE COAST TONIGHT. EXPECT CLEAR SKIES FOR THE STATE BY SUNRISE
MONDAY.
&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
ONLY SIGNIFICANT CHGS WERE MADE TO TUESDAY INTO WEDNESDAY TO SLOW
THINGS UP APCHG COLD FRONT AS DICTATED BY THE LATEST GFS & ECMWF.
GGEM IS EVEN SLOWER AND KEEPS THINGS DRY INTO WEDNESDAY. LEANED
CLOSER TO A BLEND OF THE GFS & ECMWF.

THEREFORE...DRY AND WARM MONDAY INTO TUESDAY. AS A MATTER OF FACT
IT COULD BE QUITE WARM ON TUESDAY AS SSW FLOW SET UP AHEAD OF THE
APCHG COLD FRONT. GFS 850 TEMPS PROGGED TO CLOSE IN ON 17C BY
TUESDAY AFTERNOON. DAYCREW/S MID 80S FOR TUESDAY LOOKED REAL GOOD
AND WERE LEFT AS IS. MAJOR CHGS WERE MADE TO POPS AND SKY GRIDS
TUESDAY INTO WEDNESDAY TO SLOW THINGS UP AS WAS STATED ABV. GFS
WANTS TO PUSH THE FRONT THROUGH MUCH QUICKER THAN EARLIER FCSTS WHILE
ECMWF HOLDS THE BOUNDARY UP AS A WEAK WAVE OF LOW PRES IS ADVERTISED
TO DEVELOP ON THE FRONT. INSTABILITY PARAMS SUPPORT POTENTIAL FOR
TSTMS EVEN LATE TUESDAY NIGHT INTO MIDDAY WEDNESDAY AND THEN
PRECIP GOES TO MORE OF A SHOWERY NATURE. TRIED TO PLAY IT THIS WAY
IN THE GRIDS & ZFP. KEPT MORE CLOUD COVER IN THERE AS WELL FOR
WEDNESDAY.
&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
THE COLD FRONT IS EXPECTED TO MOVE OUT OVER THE WATERS BY WEDNESDAY
EVENING. HIGH PRESSURE WILL BRIEFLY RIDGE ACROSS THE REGION...BUT
WILL BE SHORT LIVED AS A SECONDARY FRONT WILL MOVE INTO WESTERN
PORTIONS OF THE CWA BY THURSDAY EVENING WITH LOW PRESSURE PASSING
ACROSS SOUTHERN QUEBEC. THIS LOW IS FCST TO STALL NEAR THE GULF OF
SAINT LAWRENCE INFLUENCING THE REGIONS WEATHER RIGHT INTO THE
BEGINNING OF THE WEEKEND.
&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
MAINLY VFR TODAY BUT MVFR CONDITIONS WILL OCCUR IN SHOWERS AND
THUNDERSTORMS AS COLD FRONT CROSSES THE STATE TODAY. HIGH PRESSURE
WILL BUILD ACROSS THE REGION TONIGHT WITH CLEARING SKIES.
VFR MONDAY INTO TUESDAY. COULD BE LOOKING AT CONDITIONS GOING TO
MVFR BY WEDNESDAY AS A COLD FRONT APCHS FROM THE W. A RETURN
BRIEFLY TO VFR ON THURSDAY W/HIGH PRES BUILDING ACROSS THE REGION.
&&

.MARINE...
NEAR TERM: WINDS REMAIN FROM THE SOUTH TODAY AS A COLD FRONT
APPROACHES FROM THE NORTHWEST. THIS COLD FRONT WILL CROSS THE
WATERS TONIGHT WITH WINDS SHIFTING TO THE NORTHWEST AFTER
MIDNIGHT. WINDS AND SEAS TO REMAIN BELOW SCA CRITERIA THROUGH TONIGHT.
SHORT TERM: LOOKING AT QUIET CONDITIONS MON INTO TUE. SHOWERS AND
TSTMS ON WED COULD KICK THINGS UP W/GUSTY WINDS AND HIGHER SEAS.
OTHER THAN THAT...NO HEADLINES FORESEEN.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...FOSTER
SHORT TERM...HEWITT
LONG TERM...HEWITT/NORTON
AVIATION...FOSTER
MARINE...FOSTER/HEWITT
Hazardous weather outlook, Jun 17, 5:13 AM EDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
513 AM EDT SUN JUN 17 2007

ANZ050-MEZ001>006-010-011-015>017-029>032-180915-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
513 AM EDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN
MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED MOST
OF THE REGION INTO A SLIGHT RISK FOR SEVERE WEATHER TODAY WITH
THE EXCEPTION OF NORTHWESTERN MAINE. THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATER THIS MORNING ACROSS NORTHERN MAINE AND MOVE INTO
CENTRAL AND DOWNEAST MAINE THIS AFTERNOON AS A COLD FRONT MOVES
ACROSS THE REGION. SOME THUNDERSTORMS COULD BECOME SEVERE WITH THE
POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THE EVENING HOURS.

HEWITT

In the hours before

Special weather statement, Jun 17, 11:20 AM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1120 AM EDT SUN JUN 17 2007

MEZ001-171600-
NORTHWEST AROOSTOOK-
1120 AM EDT SUN JUN 17 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 1115 AM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
POSSIBLE SMALL HAIL AND GUSTY WINDS APPROACHING CLAYTON LAKE. THE
STORM WAS MOVING EAST AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH NOON EDT INCLUDE...
    NINE-MILE BRIDGE...   CLAYTON LAKE...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

DUDA
Special weather statement, Jun 17, 12:00 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1200 PM EDT SUN JUN 17 2007

MEZ001-003-004-171700-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN
1200 PM EDT SUN JUN 17 2007

...THUNDERSTORMS RAPIDLY DEVELOPING ACROSS NORTHWEST MAINE...

AT 1155 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS ACROSS NORTHWEST AROOSTOOK...NORTHERN
SOMERSET...AND NORTHERN PISCATAQUIS COUNTIES. THESE STORMS MAY
BE ACCOMPANIED BY BRIEF GUSTY WINDS TO AROUND 35 MPH...FREQUENT
LIGHTNING...SMALL HAIL...AND HEAVY DOWNPOURS.

THIS ACTIVITY WAS MOVING EAST AT 25 TO 30 MPH AND WILL
AFFECT THE TOWNS OF ESTCOURT STATION...ALLAGASH...CLAYTON
LAKE...AND FORT KENT THROUGH 1 PM EDT.

DUDA
Special weather statement, Jun 17, 12:02 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1202 PM EDT SUN JUN 17 2007

MEZ005-011-031-171700-
CENTRAL PENOBSCOT-NORTHERN PENOBSCOT-SOUTHERN PISCATAQUIS-
1202 PM EDT SUN JUN 17 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...

AT 1158 AM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 17 MILES SOUTHWEST OF MILLINOCKET. THE STORM WAS MOVING
EAST AT 25 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 100 PM EDT INCLUDE...
    MILLINOCKET...        MEDWAY...             EAST MILLINOCKET...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...LOCALLY UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

NOUHAN
Special weather statement, Jun 17, 12:36 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1236 PM EDT SUN JUN 17 2007

MEZ005-010-011-031-171715-
CENTRAL PENOBSCOT-CENTRAL PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHERN
PISCATAQUIS-
1236 PM EDT SUN JUN 17 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...

AT 1232 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
HAIL UP TO A HALF INCH AND GUSTY WINDS 10 MILES NORTHEAST OF
BROWNVILLE JUNCTION. THE STORM WAS MOVING EAST AT 25 MPH.

LOCATIONS NOW IN THE PATH OF THIS STORM INCLUDE...
REMOTE AREAS OF CENTRAL PENOBSCOT COUNTY AT 1250 PM EDT

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...UP TO A HALF INCH...
    STRONG AND GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

DUDA
Special weather statement, Jun 17, 1:05 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
105 PM EDT SUN JUN 17 2007

MEZ001>005-010-011-031-171815-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...GREENVILLE...MONSON...
BLANCHARD...LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...
MILO...GUILFORD
105 PM EDT SUN JUN 17 2007

...SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT THE REGION...

SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF NORTHERN
AND CENTRAL MAINE THROUGH 2 PM EDT. THESE STORMS MAY BE
ACCOMPANIED BY BRIEF GUSTY WINDS TO 45 MPH...HAIL UP TO A HALF
AN INCH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS. THESE STORMS
WERE MOVING EAST AT AROUND 30 MPH AND WILL AFFECT THE REGION FROM
FORT KENT...PORTAGE...RUSSEL CROSSING...MOOSEHORN CROSSING...BAXTER
STATE PARK...SEBOEIS...AND BROWNVILLE JUNCTION THROUGH 2 PM EDT.

IF THREATENING WEATHER APPROACHES SEEK SHELTER IMMEDIATELY.

DUDA

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 1:38 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis67 min
Jun 17, 2:02 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot58 min
Jun 17, 2:27 PM EDTSevere Thunderstorm WarningCARAroostook63 min
Jun 17, 3:22 PM EDTFlash Flood WarningCARAroostook3 hr
Jun 17, 3:28 PM EDTMarine Weather StatementCAR62 min
Jun 17, 5:07 PM EDTMarine Weather StatementCAR53 min

Nearby

Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.